MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-150-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
 
Event or Problem Description
It was reported that during a superficial to common femoral artery intervention, after lesion preparation, the supera 6.5x150 mm stent system was advanced to the lesion and deployment initiated.After partial deployment, strong resistance advancing the thumbslide was noted.Force was applied, but the thumbslide failed to move.During device removal, a portion of the stent deployed inside the introducer sheath; therefore, the stent and delivery system were removed by using the sheath.There was no adverse patient effect or a clinically significant delay in procedure.A supera 6.5x80 mm was implanted at the lesion without issue.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that the distal sheath of the delivery system was entrapped or bent in the anatomy such that the ratchet was unable to properly engage the stent resulting in reported mechanical jam (thumbslide failed to move) and the reported activation failure/ deployment failure; however, this could not be confirmed.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12339868
Report Number2024168-2021-07294
Device Sequence Number14630855
Product Code NIP
UDI-Device Identifier08717648226328
UDI-Public08717648226328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberS-65-150-120-P6
Device Catalogue NumberS-65-150-120-P6
Device Lot Number0090261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1